MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) LINEAR BLUNT PROBE HC; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) LINEAR BLUNT PROBE HC; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9733879
Medical Device Problem Codes Device Stops Intermittently (1599); Communication or Transmission Problem (2896); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not provided due to (b)(6) patient privacy regulations.A medtronic representative went to the site to test the equipment.The representative reported that the issue could be isolated to the suspect instrument.The suspect instrument has not been received by the manufacturer for evaluation.
 
Event or Problem Description
A medtronic representative reported that, while in a cranial resection, the round tip active probe was intermittently being recognized when used alongside the reference frame.Disconnecting the reference frame and reconnecting it did not restore functionality.The navigation system was restarted and functionality was restored.The reported issue then reoccurred again and the navigation system was restarted again to restore functionality.The procedure was then completed with the navigation system.

Brand Name
LINEAR BLUNT PROBE HC
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6972815
Report Number1723170-2017-04300
Device Sequence Number498384
Product Code HAW
UDI-Device Identifier00763000053529
UDI-Public00763000053529
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9733879
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2017
Initial Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1